Advertisement

The M/M/∞ Queue

  • Philippe Robert
Chapter
Part of the Applications of Mathematics book series (SMAP, volume 52)

Abstract

The queue with an infinite number of servers is, with the M/M/1queue, a basic model. It plays a crucial role in most of the stochastic models of communication networks. If the M/M/1 queue is the basic element of a Jackson network (see Section 4.4.1 page 92), the M/M/∞ queue is the basic element of loss networks (see Example 4.2.3 page 88) used to represent communication networks. As it is the case for the M/M/1 queue, the stochastic processes describing this queue are not only important in the analysis of queueing systems but also in various areas such as statistical physics or theoretical computer science.

Keywords

Arrival Rate Stochastic Differential Equation Fluid Limit Standard Brownian Motion Poisson Point Process 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [FRT99]
    C. Fricker, Ph. Robert, and D. Tibi, On the rates of convergence of Erlang model,Journal of Applied Probability 36 (1999), no. 4, 1167–1184.Google Scholar
  2. [DSW60]
    J.L. Doob, J.L. Snell, and R.E. Williamson, Application of boundary theory to sums of independent random variables, Contributions to probability and statistics, Stanford Univ. Press, Stanford, Calif., 1960, pp. 182–197.Google Scholar
  3. [Tak56]
    L. Takàcs, On a probability problem arising in the theory of counters, Proceedings of the Cambridge Philosophical Society 52 (1956), 488–498.Google Scholar
  4. [GS95]
    F. Guillemin and A. Simonian, Transient characteristics of an MIMIco system, Advances in Applied Probability 27 (1995), no. 3, 862–888.MathSciNetzbMATHCrossRefGoogle Scholar
  5. [Ke186]
    F.P. Kelly, Blocking probabilities in large circuit-switched network,s Advances in Applied Probability 18 (1986), 473–505.zbMATHCrossRefGoogle Scholar
  6. [Ke191]
    F.P. Kelly, Loss networks, Annals of Applied Probability 1 (1991), no. 3, 319–378.MathSciNetzbMATHCrossRefGoogle Scholar
  7. [Bor67]
    A.A. Borovkov, Limit laws for queueing processes in multichannel systems, Sibirsk. Mat.. 2. 8 (1967), 983–1004.MathSciNetGoogle Scholar
  8. [A1d86]
    D. Aldous, Some interesting processes arising as heavy traffic limits in an M/M/oo storage process, Stochastic Processes and their Applications 22 (1986), 291–313.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2003

Authors and Affiliations

  • Philippe Robert
    • 1
  1. 1.Domaine de VoluceauINRIALe ChesnayFrance

Personalised recommendations